Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Jan 9, 2008, 8:55 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2008, 8:55 AM EST (13:55 UTC)
- Expired
- Jan 9, 2008, 12:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 091355 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 855 AM EST WED JAN 9 2008 ...STRONG AND GUSTY WINDS THIS MORNING... .A STORM SYSTEM IS PULLING AWAY FROM THE REGION THIS MORNING...BUT HAS BEEN INTENSIFYING AT THE SAME TIME. THIS STRENGTHENING STORM SYSTEM WILL RESULT IN STRONG AND VERY GUSTY WINDS THROUGH THE MORNING. MIZ008-091700- /O.NEW.KAPX.WI.Y.0003.080109T1355Z-080109T1700Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 855 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL GUSTS AS HIGH AS 50 MPH THIS MORNING..ESPECIALLY ALONG THE IMMEDIATE SHORELINE OF WHITEFISH BAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SD
1 follow-up statement
000 WWUS73 KAPX 091700 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1200 PM EST WED JAN 9 2008 ...STRONG AND GUSTY WINDS SUBSIDING... MIZ008-091800- /O.CAN.KAPX.WI.Y.0003.000000T0000Z-080109T1700Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1200 PM EST WED JAN 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND ADVISORY. LOW PRESSURE IN EASTERN CANADA CONTINUES TO INTENSIFY. HOWEVER...THIS SYSTEM CONTINUES TO LIFT FURTHER AWAY FROM THE REGION AND THE STRONG WIND GUSTS WILL DIMINISH AS THE AFTERNOON PROGRESSES. WIND GUSTS TO 30 TO 35 MPH CAN STILL BE EXPECTED INTO THE AFTERNOON...WITH LOCALLY HIGHER GUSTS ALONG THE WHITEFISH BAY SHORELINE. $$ SD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Jan 9, 6:26 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 9, 6:26 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 626 AM EST WED JAN 9 2008 .AVIATION...MVFR CIGS AND VSBYS WILL CONTINUE ACROSS ALL THREE TAF SITES THIS MORNING...WITH LIFR CONDITIONS POSSIBLE AT TIMES (MAINLY IN THE HIGHER ELEVATIONS). SCATTERED SNOW SHOWERS WILL PERSIST THROUGH THE MORNING HOURS AS WELL. NORTHWEST WINDS WILL GUST TO 30 KTS DURING THE MORNING AND THEN DIMINISH THIS AFTERNOON AND TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. && .DISCUSSION...ISSUED 338 AM SURFACE LOW CONTINUES TO PULL NORTHEAST AWAY FROM MICHIGAN EARLY THIS MORNING...AS THE 500 MB TROUGH APPROACHES OUR CWA. DEEP WRAP-AROUND MOISTURE AND LOW LEVEL CYCLONIC FLOW IS HELPING TO MAINTAIN PRECIP PRODUCTION ACROSS OUR CWA...WHICH IS NOW MAINLY IN THE FORM OF SNOW AS CAA COMMENCES IN NW FLOW BEHIND THE DEPARTING LOW. BACK EDGE OF THE DEEP MOISTURE (AND PRECIP) IS WELL ALIGNED WITH THE 500 MB TROUGH AXIS AS EXPECTED...RENDERING WRN AND CENTRAL UPPER MICHIGAN AND ALL OF WISCONSIN PRECIP-FREE. IN FACT... SKIES ARE BEGINNING TO CLEAR ACROSS WRN WISCONSIN. SNOWFALL (AMOUNTS AND ENDING TIME) WILL BE THE PRIMARY FOCUS OF TODAYS FORECAST. NRN MICHIGAN WILL SEE A BREAK IN THE ACTION THRU THURSDAY BEFORE THE POTENTIAL FOR ACCUMULATING SNOW RETURNS THURSDAY NIGHT AND FRIDAY AS ANOTHER SYSTEM TRACKS SE OF NRN MICHIGAN. TODAY AND TONIGHT...BACK EDGE OF DEEP MOISTURE WILL EXIT ERN UPR AND NE LWR MICHIGAN THIS MORNING. DELTA TS WILL RISE TO AROUND 10 C WITH LOW LEVEL CAA UNDERWAY. HOWEVER...DEPTH OF MOIST LAYER WILL DROP WELL BELOW THE -10 C ISOTHERM AND WITH INSUFFICIENT DELTA TS...EXPECT LITTLE TO NO LAKE CONTRIBUTION TO GENERATE ANY ADDITIONAL SNOWFALL ONCE DEEP MOISTURE HAS EXITED THE REGION. WILL KEEP A CHANCE OF SNOW IN THE FORECAST FOR THESE LOCATIONS THRU MID MORNING...WITH DRY WX EXPECTED FOR NW LWR MICHIGAN. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. WILL CANCEL THE WIND ADVISORY EARLY AS IT APPEARS THE CORE OF STRONGEST WINDS HAS ALREADY IMPACTED THE LAKE MICHIGAN SHORELINE AREAS...AND THESE WINDS DID NOT REACH CRITERIA. HOWEVER...WILL KEEP GALE WARNINGS POSTED FOR ALL NEARSHORE AREAS THRU THE DAY. SURFACE RIDGE AXIS WILL BUILD INTO MICHIGAN THIS AFTERNOON AND TONIGHT. SUBSIDENCE AND DRY AIR THRU MOST OF THE COLUMN WILL LEND TO DRY WX AND PARTLY CLOUDY SKIES. TEMPS WILL BE NOTICEABLY COLDER (CERTAINLY CLOSER TO NORMAL) TODAY AND TONIGHT. TEMPS WILL BE NEARLY STEADY IN THE 30S TO NEAR 40 TODAY. OVERNIGHT LOWS WILL DROP INTO THE UPPER TEENS TO LOWER 20S. FLOOD WARNING CONTINUES FOR THE RIFLE RIVER NEAR STERLING IN ARENAC COUNTY...FORECAST TO CREST NEAR 8.5 FEET SOMETIME THURSDAY (FLOOD STAGE 6.0 FEET). CURRENT STAGE IS AT 5 FEET AND CONTINUING A SLOW RISE. STAGE OF THE MANISTEE RIVER NEAR SHERMAN HAS REMAINED BASICALLY STEADY AT 14 FEET OVERNIGHT...AND WILL THEREFORE NOT ISSUE ANY HEADLINES AT THIS TIME. THURSDAY AND THURSDAY NIGHT...SURFACE RIDGE AXIS WILL LIFT NE OF MICHIGAN THURSDAY MORNING. SOUTHERLY FLOW WILL STRENGTHEN AHEAD OF A DEEPENING LOW PRESSURE SYSTEM MOVING OUT OF THE CENTRAL PLAINS TOWARD LOWER MICHIGAN. MID/UPPER LEVEL MOISTURE (AOA 700 MB) WILL INCREASE ON THURSDAY...BUT LOW LEVELS WILL REMAIN RATHER DRY THRU THE DAY. THUS...EXPECT DRY WX WILL CONTINUE INTO THURSDAY...BUT DO EXPECT INCREASING CLOUDS THROUGHOUT THE DAY. HIGH TEMPS WILL WARM BACK INTO THE MID 30S TO AROUND 40 THURSDAY AFTERNOON UNDER THE INFLUENCE OF LOW LEVEL WAA. SURFACE LOW WILL FURTHER DEEPEN AS IT SLOWLY LIFTS THRU LOWER MICHIGAN THURSDAY NIGHT...REACHING SAGINAW BAY BY 12Z FRIDAY. AS ALWAYS...TRACK OF THE SURFACE LOW WILL PLAY A KEY ROLE IN PRECIP TYPE AND POTENTIAL FOR ACCUMULATION SNOW. LATEST MODEL TRENDS HAVE TAKEN THE SURFACE LOW FURTHER NORTH AND WEST...BUT THERE STILL REMAINS MUCH UNCERTAINTY ABOUT THE EXACT TRACK. FOR NOW...WILL INCREASE POPS TO CATEGORICAL FOR MUCH OF THE CWA THURSDAY NIGHT...AND TREND ANTICIPATED SNOWFALL UPWARD. LOW TEMPS THURSDAY NIGHT WILL COOL BACK INTO THE 20S. FRIDAY THRU SUNDAY...COLDER AIR WILL SETTLE INTO MICHIGAN BEHIND THE DEPARTING LOW. THIS AIR WILL FINALLY BE SUFFICIENTLY COLD TO ACTIVATE THE LAKES TO PRODUCE LAKE EFFECT/ENHANCED SNOW THRU THE WEEKEND. SEE NO REASON TO STRAY FROM A CHANCE OF SNOW THRU THIS PERIOD GIVEN THE LOW LEVEL TEMP AND WIND PROFILES. TEMPS WILL BE MORE SEASONAL THRU THE PERIOD...WITH HIGHS GENERALLY IN THE 20S AND LOWS IN THE TEENS. && .AVIATION...IFR CIGS AND VSBYS WILL CONTINUE ACROSS ALL THREE TAF SITES EARLY THIS MORNING...WITH LIFR CONDITIONS POSSIBLE AT TIMES. RAIN WILL GRADUALLY MIX WITH AND CHANGE TO SNOW...FOR A TIME EARLY THIS MORNING THEN ALL PRECIPITATION IS EXPECTED TO END AROUND DAYBREAK. WINDS WILL CONTINUE TO INCREASE AND BE QUITE GUSTY AT TIMES THROUGH THIS AFTERNOON. WINDS WILL DIMINISH LATE TODAY AS A WEAK AREA OF HIGH PRESSURE BUILDS IN. AJS && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR LMZ323-341-342-344>346. LH...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR LHZ345>349. LS...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR LSZ321-322. &&
Hazardous weather outlook, Jan 9, 8:17 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 817 AM EST WED JAN 9 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 101100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 817 AM EST WED JAN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WITH GUSTS UP TO 45 MPH ACROSS PORTIONS OF EASTERN UPPER MICHIGAN AND NORTHEAST LOWER MICHIGAN...WILL DECREASE THROUGH THE MORNING. A FEW HIGHER LOCALIZED GUSTS CAN BE EXPECTED ALONG THE IMMEDIATE LAKESHORES OF WHITEFISH BAY AND LAKE HURON. RECENT RAINFALL AND SNOW MELT WILL RESULT IN AN INCREASED THREAT FOR FLOODING. THE GREATEST RISK FOR FLOODING IS EXPECTED WITHIN THE RIFLE RIVER BASIN OF NORTHERN LOWER MICHIGAN. SEE ONGOING FLOOD WARNING FOR DETAILS. GALE FORCE WINDS ARE EXPECTED TODAY WITHIN THE NEARSHORE WATERS OF THE GREAT LAKES SURROUNDING EASTERN UPPER AND NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR FLOODING WILL CONTINUE ALONG THE RIFLE RIVER BASIN THROUGH THURSDAY. SEE ONGOING FLOOD WARNING FOR ADDITIONAL INFORMATION. THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY ANY FLOODING...HIGH WIND OR LOCALIZED DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. SMD
In the hours before
Local storm report, Jan 9, 8:00 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
800 AM EST WED JAN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM NON-TSTM WND DMG BRIMLEY 46.40N 84.57W
01/09/2008 CHIPPEWA MI EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ACROSS NORTHERN
CHIPPEWA COUNTY. DAMAGE MOST EVIDENT FROM WHITEFISH POINT
TO AREAS AROUND BRIMLEY AND DAFTER.
&&
KASThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:47 PM EST | Winter Storm Watch | APX | Alcona, Alpena, Arenac, Benzie, Crawford, Gladwin and 13 more | 25 hr |
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.